Cookies?
Library Header Image
LSE Research Online LSE Library Services

Estimating derivatives in nonseparable models with limited dependent variables

Altonji, Joseph G., Ichimura, Hidehiko and Otsu, Taisuke (2012) Estimating derivatives in nonseparable models with limited dependent variables. Econometrica, 80 (4). pp. 1701-1719. ISSN 0012-9682

Full text not available from this repository.

Abstract

We present a simple way to estimate the effects of changes in a vector of observable variables X on a limited dependent variable Y when Y is a general nonseparable function of X and unobservables, and X is independent of the unobservables. We treat models in which Y is censored from above, below, or both. The basic idea is to first estimate the derivative of the conditional mean of Y given X at x with respect to x on the uncensored sample without correcting for the effect of x on the censored population. We then correct the derivative for the effects of the selection bias. We discuss nonparametric and semiparametric estimators for the derivative. We also discuss the cases of discrete regressors and of endogenous regressors in both cross section and panel data contexts.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1111/%28...
Additional Information: © 2012 Econometric Society
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Journal of Economic Literature Classification System: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C14 - Semiparametric and Nonparametric Methods
Sets: Departments > Economics
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 16 Oct 2012 15:40
URL: http://eprints.lse.ac.uk/46834/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only